MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS
Model Number SOFTECHDM+19.0
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lenstec can confirm that all procedures in the manufacturing and packaging of the lens was conducted correctly.The lens was returned in two pieces and dehydrated.However, after hydration, the lens was viewed under a 10x magnification.One haptic was intact and the tip of the other was missing and no marks or defects were seen on the surface of the lens.The cross section of the haptic was jagged which suggests the haptic broke as a result of being caught and torn during the attempted implantation.No information was provided on the type of cartridge or injector used and therefore, lenstec cannot comment on the compatibility of the lens and injection system utilized.Furthermore, lenstec confirms that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model and lenstec advises the user to follow the correct method for implantation to prevent damage to the lens.
 
Event or Problem Description
Lenstec received an email stating 'loading issues and broken haptic.The incision was enlarged with no patient injury and another lens was used.".

Brand Name
SOFTEC HDM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
MDR Report Key9662109
Report Number9613160-2020-00006
Device Sequence Number3392737
Product Code HQL
UDI-Device Identifier00844369039260
UDI-Public00844369039260
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberSOFTECHDM+19.0
Device Catalogue NumberSOFTEC HDM
Device Lot NumberSB04384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1